Alert archive / Montana / Winter Storm Warnings in 2016
Winter Storm Warning 1, NWS Missoula, MT
NWS Missoula, MT issued this winter storm warning at Jan 13, 2016, 5:13 AM MST for Mineral County, Missoula County, Sanders County, Montana. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2016, 5:13 AM MST (12:13 UTC)
- Expired
- Jan 13, 2016, 10:40 AM MST
- In force
- 5 hr
- Issued by
- NWS Missoula, MT
Counties Mineral County, MT, Missoula County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 59 km from the middle of the area, began a volume at 12:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 0.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 289 m²/s²
- 0-3 km storm-relative helicity
- 364 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
069 WWUS45 KMSO 131213 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 513 AM MST WED JAN 13 2016 MTZ004-141215- /O.NEW.KMSO.WS.W.0001.160113T1213Z-160113T1800Z/ /O.CON.KMSO.WW.Y.0004.000000T0000Z-160114T1800Z/ 513 AM MST WED JAN 13 2016 ...WINTER STORM WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR FREEZING RAIN...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. * VALLEY IMPACTS/TIMING: FREEZING RAIN HAS DEVELOPED BETWEEN FRENCHTOWN AND SAINT REGIS. AT 5:00AM THERE ARE REPORTS OF SLIDE-OFFS AND MULTIPLE JACKKNIFED SEMIS ON INTERSTATE 90. SEVERE DRIVING CONDITIONS HAVE BEEN ISSUED BY THE MONTANA DEPARTMENT OF TRANSPORTATION BETWEEN TARKIO AND ALBERTON...SO PORTIONS OF INTERSTATE 90 WEST OF MISSOULA ARE IMPASSIBLE. LOCAL FORECAST TOOLS SHOWING IMPROVEMENTS AROUND 11:00AM ONCE TEMPERATURES RISE. * MOUNTAIN PASS IMPACTS/TIMING: ACCUMULATING SNOW OVER LOOKOUT PASS THROUGH THIS MORNING WILL PRODUCE WINTER DRIVING CONDITIONS. ANOTHER ROUND OF ACCUMULATING SNOW WILL IMPACT LOOKOUT PASS TONIGHT THROUGH THURSDAY MORNING WHICH WILL KEEP SLICK AND SNOW COVERED ROADWAYS. * SNOW ACCUMULATIONS: 1-2 INCHES IN THE VALLEYS AND 5-8 INCHES FROM LOOKOUT PASS TO HAUGAN TODAY. AN ADDITIONAL 1-3 INCHES FOR THE VALLEYS AND 6-8 INCHES FOR LOOKOUT PASS TONIGHT THROUGH THURSDAY. * LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN $$ MTZ001-131800- /O.CON.KMSO.WW.Y.0004.000000T0000Z-160113T1800Z/ 513 AM MST WED JAN 13 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * VALLEY IMPACTS/TIMING: A WINTRY MIX OF RAIN/SNOW AND FREEZING RAIN ARE EXPECTED THROUGH THIS MORNING IN THE LOWER VALLEYS OF NORTHWEST MONTANA. FREEZING RAIN THAT OCCURS WILL MAKE TRAVEL HAZARDOUS. * SNOW ACCUMULATIONS: 1-3 INCHES IN THE VALLEYS THAT REMAIN SNOW. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD... HIGHWAY 93 EUREKA TO WHITEFISH $$ MTZ006-141215- /O.CON.KMSO.WW.Y.0004.000000T0000Z-160114T1800Z/ 513 AM MST WED JAN 13 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY... * IMPACTS/TIMING: ACCUMULATING SNOW TODAY THROUGH NOON THURSDAY WILL IMPACT TRAVEL OVER LOLO AND LOST TRAIL PASS. * SNOW ACCUMULATIONS: TOTAL OF 6-10 INCHES TONIGHT THROUGH NOON THURSDAY. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS $$ MTZ002-043-141215- /O.CON.KMSO.WW.Y.0004.000000T0000Z-160115T0000Z/ 513 AM MST WED JAN 13 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY... * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL FALL TODAY THROUGH THURSDAY. SNOW LEVELS WILL BRIEFLY INCREASE TO AROUND 4000 FEET THIS AFTERNOON... BUT ARE EXPECTED TO LOWER ONCE AGAIN BY WEDNESDAY EVENING. SLICK... SLUSHY... SNOW COVERED ROADS WILL IMPACT TRAVEL. * SNOW ACCUMULATIONS: GENERALLY 1 TO 3 INCHES TODAY. THEN ANOTHER 3 TO 7 INCHES TONIGHT AND THURSDAY. HIGH AMOUNTS ARE EXPECTED IN THE HIGH TERRAIN AND POSSIBLE OVER MARIAS PASS. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE...HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I- 90 EAST MISSOULA TO BEARMOUTH $$ IDZ009-010-141215- /O.CON.KMSO.WW.Y.0004.000000T0000Z-160114T1800Z/ 513 AM MST WED JAN 13 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 11 AM MST THURSDAY. * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL BEGIN THIS AFTERNOON AND LAST INTO THURSDAY MORNING. * SNOW ACCUMULATIONS: GENERALLY 1 TO 3 INCHES BELOW 4500 FEET TONIGHT AND 3 TO 7 INCHES FOR THE HIGH TERRAIN INCLUDING WILLIAMS CREEK. $$ IDZ005-006-141215- /O.CON.KMSO.WW.Y.0004.000000T0000Z-160114T1800Z/ 413 AM PST WED JAN 13 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY ABOVE 2500 FEET... * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL BEGIN TONIGHT AND LAST INTO THURSDAY MORNING. SNOW LEVELS WILL BRIEFLY INCREASE TO AROUND 4000 FEET THIS AFTERNOON... BUT ARE EXPECTED TO LOWER ONCE AGAIN BY THIS EVENING. SLICK... SLUSHY... SNOW COVERED ROADS WILL IMPACT TRAVEL... ESPECIALLY ALONG HIGHWAY 12 FROM EAST OF LOWELL TO LOLO PASS AND OVER AREA GRADES. * SNOW ACCUMULATIONS: GENERALLY 1 TO 3 INCHES TODAY. THEN ANOTHER 4 TO 8 INCHES THIS AFTERNOON INTO THURSDAY MORNING. * LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS $$
2 follow-up statements
345 WWUS45 KMSO 131452 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 752 AM MST WED JAN 13 2016 MTZ004-141500- /O.CON.KMSO.WS.W.0001.000000T0000Z-160113T1800Z/ /O.CON.KMSO.WW.Y.0004.000000T0000Z-160114T1800Z/ 752 AM MST WED JAN 13 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY... * VALLEY IMPACTS/TIMING: FREEZING RAIN HAS DEVELOPED BETWEEN FRENCHTOWN AND SAINT REGIS. AT 5:00AM THERE ARE REPORTS OF SLIDE-OFFS AND MULTIPLE JACKKNIFED SEMIS ON INTERSTATE 90. SEVERE DRIVING CONDITIONS HAVE BEEN ISSUED BY THE MONTANA DEPARTMENT OF TRANSPORTATION BETWEEN TARKIO AND ALBERTON...SO PORTIONS OF INTERSTATE 90 WEST OF MISSOULA ARE IMPASSIBLE. LOCAL FORECAST TOOLS SHOWING IMPROVEMENTS AROUND 11:00AM ONCE TEMPERATURES RISE. * MOUNTAIN PASS IMPACTS/TIMING: ACCUMULATING SNOW OVER LOOKOUT PASS THROUGH THIS MORNING WILL PRODUCE WINTER DRIVING CONDITIONS. ANOTHER ROUND OF ACCUMULATING SNOW WILL IMPACT LOOKOUT PASS TONIGHT THROUGH THURSDAY MORNING WHICH WILL KEEP SLICK AND SNOW COVERED ROADWAYS. * SNOW ACCUMULATIONS: 1-2 INCHES IN THE VALLEYS AND 5-8 INCHES FROM LOOKOUT PASS TO HAUGAN TODAY. AN ADDITIONAL 1-3 INCHES FOR THE VALLEYS AND 6-8 INCHES FOR LOOKOUT PASS TONIGHT THROUGH THURSDAY. * LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN $$ MTZ003-131900- /O.EXB.KMSO.WW.Y.0004.000000T0000Z-160113T1900Z/ 752 AM MST WED JAN 13 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MST TODAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND FREEZING RAIN...WHICH IS IN EFFECT UNTIL NOON MST TODAY. * IMPACTS/TIMING: RAIN WILL CONTINUE THIS MORNING, AND WHILE IT IS EXPECTED TO BE LIGHT AND ONLY LAST A SHORT DURATION, ROAD CONDITIONS ARE AT OR BELOW FREEZING, WHICH WILL LEAD TO LOCALIZED FREEZING RAIN AND VERY SLICK CONDITIONS. ROADS WITH SNOW COVERED CURRENTLY WILL ALSO BECOME SLICK WITH TIME. * SNOW ACCUMULATIONS: UP TO 1 INCH. * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON $$ MTZ001-131800- /O.CON.KMSO.WW.Y.0004.000000T0000Z-160113T1800Z/ 752 AM MST WED JAN 13 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * VALLEY IMPACTS/TIMING: A WINTRY MIX OF RAIN/SNOW AND FREEZING RAIN ARE EXPECTED THROUGH THIS MORNING IN THE LOWER VALLEYS OF NORTHWEST MONTANA. FREEZING RAIN THAT OCCURS WILL MAKE TRAVEL HAZARDOUS. * SNOW ACCUMULATIONS: 1-3 INCHES IN THE VALLEYS THAT REMAIN SNOW. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD... HIGHWAY 93 EUREKA TO WHITEFISH $$ MTZ006-141500- /O.CON.KMSO.WW.Y.0004.000000T0000Z-160114T1800Z/ 752 AM MST WED JAN 13 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY... * IMPACTS/TIMING: ACCUMULATING SNOW TODAY THROUGH NOON THURSDAY WILL IMPACT TRAVEL OVER LOLO AND LOST TRAIL PASS. * SNOW ACCUMULATIONS: TOTAL OF 6-10 INCHES TONIGHT THROUGH NOON THURSDAY. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS $$ MTZ002-043-141500- /O.CON.KMSO.WW.Y.0004.000000T0000Z-160115T0000Z/ 752 AM MST WED JAN 13 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY... * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL FALL TODAY THROUGH THURSDAY. SNOW LEVELS WILL BRIEFLY INCREASE TO AROUND 4000 FEET THIS AFTERNOON... BUT ARE EXPECTED TO LOWER ONCE AGAIN BY WEDNESDAY EVENING. SLICK... SLUSHY... SNOW COVERED ROADS WILL IMPACT TRAVEL. * SNOW ACCUMULATIONS: GENERALLY 1 TO 3 INCHES TODAY. THEN ANOTHER 3 TO 7 INCHES TONIGHT AND THURSDAY. HIGH AMOUNTS ARE EXPECTED IN THE HIGH TERRAIN AND POSSIBLE OVER MARIAS PASS. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE...HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I- 90 EAST MISSOULA TO BEARMOUTH $$ IDZ009-010-141500- /O.CON.KMSO.WW.Y.0004.000000T0000Z-160114T1800Z/ 752 AM MST WED JAN 13 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 11 AM MST THURSDAY. * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL BEGIN THIS AFTERNOON AND LAST INTO THURSDAY MORNING. * SNOW ACCUMULATIONS: GENERALLY 1 TO 3 INCHES BELOW 4500 FEET TONIGHT AND 3 TO 7 INCHES FOR THE HIGH TERRAIN INCLUDING WILLIAMS CREEK. $$ IDZ005-006-141500- /O.CON.KMSO.WW.Y.0004.000000T0000Z-160114T1800Z/ 652 AM PST WED JAN 13 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY ABOVE 2500 FEET... * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL BEGIN TONIGHT AND LAST INTO THURSDAY MORNING. SNOW LEVELS WILL BRIEFLY INCREASE TO AROUND 4000 FEET THIS AFTERNOON... BUT ARE EXPECTED TO LOWER ONCE AGAIN BY THIS EVENING. SLICK... SLUSHY... SNOW COVERED ROADS WILL IMPACT TRAVEL... ESPECIALLY ALONG HIGHWAY 12 FROM EAST OF LOWELL TO LOLO PASS AND OVER AREA GRADES. * SNOW ACCUMULATIONS: GENERALLY 1 TO 3 INCHES TODAY. THEN ANOTHER 4 TO 8 INCHES THIS AFTERNOON INTO THURSDAY MORNING. * LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS $$
179 WWUS45 KMSO 131740 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1040 AM MST WED JAN 13 2016 MTZ004-141800- /O.CAN.KMSO.WS.W.0001.000000T0000Z-160113T1800Z/ /O.CON.KMSO.WW.Y.0004.000000T0000Z-160114T1800Z/ 1040 AM MST WED JAN 13 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER STORM WARNING. THE WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY... * IMPACTS/TIMING: OUR NEXT STORM SYSTEM WILL CAUSE ACCUMULATING SNOW TONIGHT THROUGH THURSDAY MORNING. ADDITIONAL SNOW WILL CAUSE DIFFICULT DRIVING CONDITIONS DURING THIS TIME. * SNOW ACCUMULATIONS: AN ADDITIONAL 1-3 INCHES FOR VALLEYS AND 6-8 INCHES FOR LOOKOUT PASS TONIGHT THROUGH THURSDAY. * LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN $$ MTZ003-131845- /O.CAN.KMSO.WW.Y.0004.000000T0000Z-160113T1900Z/ 1040 AM MST WED JAN 13 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER WEATHER ADVISORY. $$ MTZ001-131845- /O.CAN.KMSO.WW.Y.0004.000000T0000Z-160113T1800Z/ 1040 AM MST WED JAN 13 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER WEATHER ADVISORY. $$ MTZ006-141800- /O.CON.KMSO.WW.Y.0004.000000T0000Z-160114T1800Z/ 1040 AM MST WED JAN 13 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY... * IMPACTS/TIMING: ACCUMULATING SNOW TODAY THROUGH NOON THURSDAY WILL IMPACT TRAVEL OVER LOLO AND LOST TRAIL PASS. * SNOW ACCUMULATIONS: TOTAL OF 6-10 INCHES TONIGHT THROUGH NOON THURSDAY. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS $$ MTZ002-043-142200- /O.CON.KMSO.WW.Y.0004.000000T0000Z-160115T0000Z/ 1040 AM MST WED JAN 13 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY... * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL FALL TODAY THROUGH THURSDAY. SNOW LEVELS WILL BRIEFLY INCREASE TO AROUND 4000 FEET THIS AFTERNOON... BUT ARE EXPECTED TO LOWER ONCE AGAIN THIS EVENING. SLICK... SLUSHY... SNOW COVERED ROADS WILL IMPACT TRAVEL. * SNOW ACCUMULATIONS: GENERALLY 1 TO 3 INCHES TODAY. THEN ANOTHER 3 TO 7 INCHES TONIGHT AND THURSDAY. HIGHER AMOUNTS OVER 12 INCHES ARE EXPECTED IN THE HIGH TERRAIN AND POSSIBLY OVER MARIAS PASS. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE...HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I- 90 EAST MISSOULA TO BEARMOUTH $$ IDZ009-010-141800- /O.CON.KMSO.WW.Y.0004.000000T0000Z-160114T1800Z/ 1040 AM MST WED JAN 13 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 11 AM MST THURSDAY. * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL BEGIN THIS AFTERNOON AND LAST INTO THURSDAY MORNING. * SNOW ACCUMULATIONS: GENERALLY 1 TO 3 INCHES BELOW 4500 FEET TONIGHT AND 3 TO 7 INCHES FOR THE HIGH TERRAIN INCLUDING WILLIAMS CREEK. $$ IDZ005-006-141800- /O.CON.KMSO.WW.Y.0004.000000T0000Z-160114T1800Z/ 940 AM PST WED JAN 13 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY ABOVE 2500 FEET... * IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL BEGIN TONIGHT AND LAST INTO THURSDAY MORNING. SNOW LEVELS WILL BRIEFLY INCREASE TO AROUND 4000 FEET THIS AFTERNOON... BUT ARE EXPECTED TO LOWER ONCE AGAIN BY THIS EVENING. SLICK... SLUSHY... SNOW COVERED ROADS WILL IMPACT TRAVEL... ESPECIALLY ALONG HIGHWAY 12 FROM EAST OF LOWELL TO LOLO PASS AND OVER AREA GRADES. * SNOW ACCUMULATIONS: GENERALLY 1 TO 3 INCHES TODAY. THEN ANOTHER 4 TO 8 INCHES THIS AFTERNOON INTO THURSDAY MORNING. * LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Jan 13, 3:52 AM MST, 1 hour 21 minutes earlier.
Area forecast discussion, Jan 13, 3:52 AM MST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
352 AM MST WED JAN 13 2016
...Periods of wintry mix and snow for western Montana and central
Idaho rest of the week...
.DISCUSSION...Rain and snow are spreading through the region under
a moist southwesterly flow weather pattern. Majority of the
precipitation has been falling in Idaho and into northwest Montana
especially near the ID/MT border. High resolution model guidance
show precipitation in these areas to be fairly continuous through
around noon today with showery precipitation for the afternoon.
Much of the high terrain north of Highway 12 and Interstate 90 is
forecast to accumulate around 6-10 inches of snow by this
afternoon, while lower elevations are going to have a wintry mix
of snow, rain, and freezing rain.
The main trough with this weather system will pass over the
region tonight with lower snow levels expected and additional
snow. Valleys that have been missed from the precipitation, like
Missoula, will have much higher chances for snow by tonight with
the change in the flow pattern. There are locations that have been
trending higher for snow amounts, which are the Seeley/Swan, and
Glacier Region, where snow is likely to fall through both today
and Thursday. Additional Winter Weather Advisories have been
issued for these locations for snow today and again tonight and
Thursday.
The continuous train of weather disturbances will continue for
the rest of the week, through the weekend. After a very brief
break in the Action Thursday night, another moderately strong
shortwave trough will move into the Northern Rockies Friday
morning. Central Idaho will be impacted first, with the potential
for several inches of snow to fall for elevations above 4000 feet
by Saturday morning. The main shield of precipitation will move
southwest to northeast into western Montana by Friday afternoon
impacting the mountains and mountain passes along the MT/ID
border. Some valleys in western Montana could miss out of the bulk
of the snow, until the flow pattern switches to the northwest
Friday night and Saturday morning, where a widespread couple
inches of snow for the valleys will be possible.
Yet another, and possibly more potent system will move into the
region Saturday night and Sunday. Higher valleys of central Idaho
and the mountain passes could once again see several inches of
snow in this time period. The type of flow pattern with this
weather system will be more conducive for the valleys of western
Montana to see more snow than the one at the end of this week.
If you are planning to be traveling anywhere in western Montana
and north-central Idaho this weekend, expect to experience
widespread travel impacts. Plan accordingly if you expect to spend
any amount of time in the elements.
Models continue to indicate that this active weather pattern will
remain over the Northern Rockies at least into mid week next week.
&&
.AVIATION...The moist southwesterly flow throughout the region is
bringing moderate snow to mountains and passes and a wintry mix to
lower elevations. Winter Weather Advisories are in effect for much
of the region into Thursday. Snow levels will continue to rise
through this morning with warmer air moving into north central
Idaho and western Montana. Rising snow levels will keep a threat
for icing conditions into the afternoon. Increased southwesterly
winds are also being observed in the high terrain, and in wind
prone area such a Grangeville, ID, which are forecast to remain
through today. The trough will pass over the region tonight with
lowering snow levels expected and heavier snow rates overnight.
Widespread obscured terrain and lowered ceilings can be expected
through today and Thursday with the trough over the region.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT... Winter Weather Advisory until 11 AM MST Thursday Lower Clark
Fork Region.
Winter Weather Advisory until 5 PM MST Thursday Potomac/Seeley
Lake Region...West Glacier Region.
Winter Weather Advisory until 11 AM MST this morning
Kootenai/Cabinet Region.
Winter Weather Advisory until 11 AM MST Thursday
Bitterroot/Sapphire Mountains.
ID...Winter Weather Advisory until 10 AM PST Thursday ABOVE 2500 FEET
for the Northern Clearwater Mountains...Southern Clearwater
Mountains.
Winter Weather Advisory until 11 AM MST Thursday Eastern Lemhi
County...Western Lemhi County.
&&Nearby
Winter Storm Warnings in Montana, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.